I took Lithium ER for about at year & at first I would break out in hives or a rash when I would get too hot. During the summer months I would break out in hives if I stayed out in the sun too long or became over-heated as well. This symptom didn't disappear, but it did happen less & less the longer I took it (I noticed too that under great deals of stress or fatigue I would break out as well). My doctor just switched me to the regular release Lithium & the symptoms have reappeared. If I leave my laptop on my legs too long the heat from the vents causes me to break out in hives or a rash in that specific area. An non-drowsy anti-histamine clears the problem right up, but am I causing damage to my body by continuing to take this medication? I really don't want to switch, as nothing else has been able to control my moods, but am I doing more harm than good? I have always had sensitive skin & I know that Lithium can make this worse & that photosensitivity is also a side effect - so if the symptoms reduce, as they did before, is it safe for me to take it then? Please help.
one thing to allways remember is the more substances you ingest the harder your liver and kidney have to work. witch of cuorse means they wont live as long. drinking more water and doing moderate excersise helps considerably. also you mite want to cut back on other chemicals like caffine nicotine or even vitemins. I'm bipolor I have noticed trace minerals caffine and amino acids worsen my symptoms. even if I eat too much shrimp it can cause mania becuase of the iodine in it. but also I have took lithium it was the most benificial thing ever! it works even better when I drank 4-5 quarts of water a day it also dramaticaly reduced my smptoms. lithium worked so good I always quit takeing it, thinking I am cured. then of course I get worse. fish oil is verry benificial when mixed with lithium.
Yeps I have to agree, that helping your body clear toxins is very benificial, but I do have to disagree on the amount of water. Drinking more then 3 litres of water a day, when not in the heat or heavy work outs, is not a good idea, it can actually over work your kidneys (if found that out the hard way while taking lithium). There are a multitude of Mood stabilizers and meds out there that work well. I had to stop taking lithium because it was damaging my kidneys and shooting up my blood sugars, I'm on a good MS now that works well, the exception being PMS. I know that I am more senstive to meds then some folks, I got hives from another med used for hypomania, I felt like something was crawling under my skin . Same thing with some foods now, I haven't had chocolate in ages, when I did eat it a couple of weeks I got hives, I'm now allergic, sensitivities can just sprout up with some meds, like sun senstivity. Check with your pdoc about other possiblities.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.